Clinical superinfection and its attendant symptomatic changes in pediatrics

K. Sunakawa, H. Akita, S. Iwata, Y. Sato

研究成果: Article査読

10 被引用数 (Scopus)

抄録

Studies were conducted on the effects of antibiotics on intestinal bacterial flora and symptomatic changes associated with possible superinfection following antibiotic treatment. Following the administration of oral antibiotics, there were no marked changes in the intestinal flora. After second and third-generation cephems were injected, most bacteria, excluding Streptococcus faecalis which is resistant to them, decreased and fungi increased. The incidences of diarrhea after administering oral antibiotics were high for amoxicillin and amoxicillin + clavulanic acid. In some patients with depressed immunity, such as leukemic patients and neonates, decreases in intestinal bacteria after doses of antibiotics led to increases in pathogenic bacteria. They invaded the circulating blood, leading to septicemia. Septicemia originating in the intestinal tract was frequently associated with the development of vitamin K deficiency. Besides changes in the intestinal flora, a decrease in oral food intake and the presence of a methylthiotetrazole group in the structure of the administered antibiotics were also found to play a crucial role in causing vitamin K deficiency

本文言語English
ページ(範囲)S103-S111
ジャーナルInfection
13
1 Supplement
DOI
出版ステータスPublished - 1985 1

ASJC Scopus subject areas

  • 微生物学(医療)
  • 感染症

フィンガープリント

「Clinical superinfection and its attendant symptomatic changes in pediatrics」の研究トピックを掘り下げます。これらがまとまってユニークなフィンガープリントを構成します。

引用スタイル